Vertigo: Hi. I was prescribed Rosuvastatin... - AF Association

AF Association
19,797 members24,178 posts

Vertigo

emsling
emsling

Hi. I was prescribed Rosuvastatin after not tolerating artorvastin too well. When starting the Rosuvastatin I felt none of the joint pain and muscle cramps as when on artorvastin and so was relieved to finally finding a statin that suited me but 3 weeks on and I developed severe Vertigo when getting out of bed in the morning that lasted for hours. I read through the leaflet again and came across vertigo as side effects ca 94% in female over 65 so I discontinued the tablet to see if this is the reason. Now 2 weeks later and I am still having vertigo. Not as severe but it is still there in the mornings. I haven't been able to get a GP app until late next week. Is there anyone with the same experience or an explanation why I suddenly developed vertigo and maybe taking the Rosuvastatin is just a coincidence? Any suggestions will be appreciated.

10 Replies
oldestnewest

Not medically trained. but it could be more to do with ears rather than madication I have episodes where my balance if bad and my daughter was prescribed tabs for vertigo

emsling
emsling
in reply to Vonnieruth

Thank you. Just wondered if it's the side effect from the Rosuvastatin.

Vonnieruth
Vonnieruth
in reply to emsling

Could be but I get ears checked also sometimes pressure can build up Mines is playing me up now My daughter's tell me off for keep walking into them It's like your drunk without the alcohol lol

Redders
Redders
in reply to Vonnieruth

I’m the same Vonnieruth, for the last 4/5 weeks I’ve been light headed and my ears have been ringing and feels like wind rushing in my ears. Also I was really deaf for a couple of days. Went to the doctor but he said no wax and no infection so he gave me a spray for my nose in case I have sinus. ( I hav’nt used it though, ) Hope you feel better soon.

Vonnieruth
Vonnieruth
in reply to Redders

Thanks redders hope your ok to

Vertigo when going from lying to standing can be caused by slow response from circulation but strange it lasts for more than a minute so best to see GP - eventually 🙄

I was on simvastatin for several years and gradually started losing my balance stopped taking them but the damage has been done and I have to use a tri walker to walk now tried a different one 6 yrs later and after 2/3 weeks I started to ache all over the new one was rovustatin so I’m refusing to take anymore

emsling
emsling
in reply to Kingsley09

Sorry about your troubles with statins. I am coming to the conclusion now that they don't outweigh the benefits. It possible prevents an other stroke but my quality of life is very restricted while taking them. I am taking plant sterols now and will ask the GP to prescribe ezetimibe as well as advised by a consultant friend.

Lash65
Lash65
in reply to Kingsley09

Statins scare me.

After a long discussion with my GP she prescribed simvastatin. I am still not convinced that I will tolerate them. Been taking 20mg for 3 nights now and so far so good but the side effects start kicking in after 2 weeks. Will see how I feel then. Had a very disturbing sleep last night. Couldn't settle at all and when finally sleeping I had so very sad dreams and I hope this has nothing to do with side effects. Getting more breathless when walking unless I take it very slow. Still waiting to see an EP. Waiting list is very long. Might have to consider going private.

I am still interested how others doing without taking statins and did any one had a 2nd stroke because refusing to take them?

You may also like...